In October 2008, I was put on 60mg of Prednisone after liver biopsy revealed a rapid progression from an earlier biopsy, I now had non-alcoholic cirrhosis. In March 2009 at the Mayo Clinic I was diagnosed with AIH (autoimmune hepatitis) with non-alcoholic cirrhosis. I was placed on 50mg of Imuran, which was adjusted to 100mg and my Prednisone was gradually reduced 10mg. In September 2010 my Prednisone was being reduced by 2.5 every 6 weeks. When I got down to 5mg, I noticed achiness about 4 days after reducing the dosage. I then was lowered to 2.5mg, this time all my joints began to hurt, muscles felt a little weak and some fatigue returned. I will consult with my hepatologist this week. My question is whether this is temporary or will I have to up the Prednisone.
Should be temporary. I had the same thing upon weaning down to 5 mg prednisone, started at 60 mg and by 5 mg lots of aches/pains. Took a few wks but eventually the aches ceased. Hope you're doing well on the Imuran - it's working excellently for me. Hate prednisone's side effects!
My Dr.Started me on Pred 50 MG and after the very first dose my blood sugar shot up to 715.
I was in the hospital for 3 days getting shots,IV's and also being treated for COPD.
I came home three days later and took one dose of Pred and skipped the other 2 days.
Pred shoots the sugar up in some people and I got Lactic acidosis.
If I waited another hour I would not be here.
I am tapering off but at a faster rate.This CRAP will destroy your kidneys,liver and spleen.
Right now i'm concerned because water pills do not seem to be working.
Read up on any med you take
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.